MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A certified surgical technician (cst) reported that following an intraocular lens (iol) implant procedure, the iol was dislocated in the eye.The iol was exchanged in a secondary procedure 15 days following the initial procedure.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned adhered with viscoelastic to the outside of the lens case base.The lens had been cut into two pieces.The cut was across the optic center.Both haptics were intact.Lens dimensions could not be evaluated due to the returned damaged condition of the lens.The root cause for the reported dislocation could not be determined.The lens had been cut into two pieces, which is consistent with a lens removal.No other damage was observed.Information was provided that the company lens, 13.5 diopter lens was replaced with a company lens 13.5 (add power +2.2/+3.2) diopter lens.Follow up attempts were made.No further information has been provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12487398
Report Number1119421-2021-01773
Device Sequence Number3349836
Product Code HQL
UDI-Device Identifier00380652332538
UDI-Public00380652332538
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.135
Device Lot Number15118824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown